MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515102
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the protector p21 experienced needle separation on protector prior to use.The following information was provided by the initial reporter: upon opening of the packaging, the pharmacist notice there's lost of needle after removing the cap of the protector.Thus, the product could not be use.Updated info: the needle was not in the packaging.
 
Additional Manufacturer Narrative
Investigation summary: one photo sample was provided to our quality team for investigation.Through visual inspection, it was verified the protector did not have the cannula assembled.No defects or damage could be observed on the needle housing.A device history was performed and found no no-conformances related to the reported issue during production of batch 1704122.Product undergoes visual and functional inspections throughout the manufacturing process to ensure the quality of the device, including controls to verify the cannula presence, length, and position.These controls were tested with a protector that did not have a cannula, such as the product you reported.All product was properly discarded, verifying the controls function as intended.Five retained samples of the same lot were used for additional evaluation, no defects were observed upon visual inspection.Based on the available information we are not able to determine a root cause at this time.Complaints received for this defect and device will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
PROTECTOR P21
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key8742130
Report Number3003152976-2019-00428
Device Sequence Number11404508
Product Code ONB
UDI-Device Identifier30382905151027
UDI-Public30382905151027
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Catalogue Number515102
Device Lot Number1704122
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;